We Defend Your Livelihood

Richard Quinton HarkClients’ ChoiceAward 2019
Richard Quinton HarkClients’ ChoiceAward 2018
Badge Home 02
Badge Home 03
Badge Home 04
Badge Home 05

HARK & HARK REPRESENTS ALL MEDICAL PROFESSIONALS APPLYING FOR, SECURING, MAINTAINING, AND PROTECTING THEIR PROFESSIONAL LICENSES

  1. Home
  2.  » 
  3. Professional License Issues
  4.  » What do you know about reducing medication errors?

What do you know about reducing medication errors?

On Behalf of | Oct 13, 2020 | Professional License Issues |

As a health care professional in Pennsylvania, your patients depend on you to take care of them and improve their health. A recent near-error with medication has you thinking about how to avoid another mix-up.

The FDA offers tips for reducing medication errors. Learn how to protect your patients and your professional license better.

Brand names

When possible, use brand names for medication to lower the chances of mixing them up. You may know all too well how easy it is to confuse product names, which can lead to a medication mix-up and potentially put lives a risk.

Differentiated labels

Some prescriptions come in multiple strengths, such as 10 mg and 25 mg. Consider ordering these medications with differentiated labels with different colors that you can easily identify with a glance. Labels with the strength level in bold print also help ensure that your patients receive the proper dosage.

Matching dosage devices

Liquid medication that patients must take in a specific dose requires a proper measuring device. For instance, doses prescribed in milligrams should have an oral syringe labeled in milligrams rather than in milliliters. Matching the two helps avoid a dosage error.

Proper packaging

Depending on your patients, some of them may be used to prescriptions for the eyes, nose, ear or mouth coming in specific packaging. That is why it is a good idea to prescribe medication that comes in familiar packaging, so a patient does not apply a topical medication to her or his eyes or ingesting it because the medication comes in packaging associated with the eyes or mouth.

Archives

FindLaw